MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FARASTAR?; CARDIAC IRREVERSIBLE ELECTROPORATION SYSTEM GENERATOR

BOSTON SCIENTIFIC CORPORATION FARASTAR?; CARDIAC IRREVERSIBLE ELECTROPORATION SYSTEM GENERATOR
Model Number M004PF61M401
Medical Device Problem Codes Nonstandard Device (1420); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during a pulsed field ablation (pfa) procedure a farastar pfa generator was selected for use.After delivering 67 applications, the console displayed the 301 error.The catheter and cable were replaced, it was attempted to bypass the catheter but the issue persisted.The procedure had to be cancelled due to this issue.This complaint is being reported due to an aborted procedure with the patient under sedation.
 
Additional Manufacturer Narrative
The device has been received for analysis.The returned farastar master pcba within the generator was confirmed to have electrical defects.Service history review: a service history review was performed.The reported device was installed on (b)(6) 2024.There were no cases or complaints created after that date and prior to the currently reported event date to suggest performance issues that could have caused or contributed to the reported event.The reported device was, therefore, considered fully functional with no issues from that date until the currently reported event date.Labeling review: review of the complaint information and the instructions for use did not reveal any evidence of device off-label use or failure to follow instructions.Additionally, there are no directions in the instructions for use that could cause the failure observed.There is no evidence that any updates to the document are required at this time.Risk review: a risk review was performed.The complaint type does not present a new or unanticipated failure type or harm.This is documented with a hazardous situation of "ablation delivery is inhibited until the condition is corrected" and harm "additional intervention required" with a severity of 3 and an occurrence of 3.This line item was selected due to the procedure being cancelled while the patient was sedated.No further review is required.The "manufacturing deficiency" conclusion code was selected as the gigavac relay for channel 5 was not working properly on the master pcba.
 
Event or Problem Description

Brand Name
FARASTAR?
Common Device Name
CARDIAC IRREVERSIBLE ELECTROPORATION SYSTEM GENERATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112 5798
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key22475477
Report Number2124215-2025-46196
Device Sequence Number8184548
Product Code QZI
UDI-Device Identifier00191506042882
UDI-Public(01)00191506042882(11)240409
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P230030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM004PF61M401
Device Catalogue NumberM004PF61M401
Device Lot Number0104556521
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown